MAUDE Adverse Event Report: CONMED LARGO LARGE BONE HALL BLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO LARGE BONE HALL BLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 5071-129
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 00507112900, large bone hall blade was being used on (b)(6) 2022 during an unknown procedure and the ¿distal tip breaking off during procedure no injuries delays of 5 mins was retrieved¿.There was no injury or impact to the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the device, 00507112900, large bone hall blade was being used on 2feb22 during an unknown procedure and the ¿distal tip breaking off during procedure no injuries delays of 5 mins was retrieved¿.There was no injury or impact to the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event is inconclusive.The device is not being returned and no photograph evidence was provided.Therefore, the reported failure could not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 18 reports, regarding 24 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
LARGE BONE HALL BLADE
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13600800
Report Number1017294-2022-00028
Device Sequence Number1968920
Product Code GFA
UDI-Device Identifier10845854003770
UDI-Public(01)10845854003770(17)260915(30)1(10)1194306
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2026
Device Model Number5071-129
Device Catalogue Number00507112900
Device Lot Number1194306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic